Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 12, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Apr 19, 2004, 5:58 PM MDT for Quay County, New Mexico. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2004, 5:58 PM MDT (23:58 UTC)
- Expired
- Apr 19, 2004, 6:30 PM MDT
- In force
- 32 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Quay County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 12.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2899 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
047 WUUS55 KABQ 192358 SVRABQ NMC037-200030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 556 PM MDT MON APR 19 2004 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN QUAY COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 630 PM MDT * AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTH OF NARA VISA...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... 6 MILES SOUTHEAST OF NARA VISA AROUND 610 PM MDT SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. LAT...LON 3546 10328 3533 10312 3569 10260 3587 10283 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:30 PM MDT, 3 hours 28 minutes earlier.
Area forecast discussion, Apr 19, 2:30 PM MDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 230 PM MDT MON APR 19 2004 .DISCUSSION...WINDS FINALLY INCREASING THIS AFTERNOON WEST AND CENTRAL. HEATING/MIXING HAD BEEN DELAYED BY THICK CIRRUS BANDS. WILL CARRY BREEZY WORDING THIS EVENING. IN THE EAST...SOUTHEAST WINDS ADVECTING LOW LVL MOISTURE INTO ERN NM. KCVN DEW POINT WENT FROM 34 TO 52 F IN 1 HOUR. HAD PREVIOUSLY UPDATED HWOABQ FOR MENTION OF SVR STORMS NEAR TX/NM STATE LINE. HOWEVER...HEATING NOW BECOMING LIMITED AS CIRRUS SHIFTS OVER THAT AREA AND PROGGED INSTABILITIES MAY BE A BIT OVERDONE. THEN AGAIN...STORMS HAVE FORMED SOUTH OF ABQ CWFA NW OF KHOB AND SPC HAS ISSUED TOR WATCH OVER W TEXAS. WITH UPPER LVL WAVE BACK OVER NRN ARIZONA MOVING RAPIDLY EAST...SOME UPPER COOLING/PVA COULD REACH ERN PLAINS TO ENHANCE THUNDERSTORM THREAT THIS EVENING. SO...WILL KEEP IN SMALL POPS FAR EAST...AND MONITOR FOR SEVERE STATUS SHOULD STORMS DEVELOP. AFOREMENTIONED WAVE WILL PUSH DRY LINE WELL OUT OF NM FOR NEXT COUPLE OF DAYS. AS LOW PRESSURE COMPLEX OFF PAC NW COAST MOVES SEWD ACROSS NRN AND CENTRAL ROCKIES...NM WILL BE UNDER MODERATE WESTERLY FLOW ALOFT. EXPECT AFTERNOON BREEZES TUESDAY AND WEDNESDAY AND TYPICAL LARGE DIURNAL TEMPERATURE RANGES. AS LOW DRAWS NEAR...UPPER COOLING COULD PRODUCE PRECIP IN NRN MOUNTAINS LATE WED INTO THU. BEST CHANCE STILL LOOKS LIKE THU NGT AND FRI IN THE NORTHEAST PART OF THE STATE AND HAVE UPPED POPS THERE A TAD. HAVE ALSO LOWERED TEMPS IN THE NE FRIDAY AS A RESULT. MEDIUM RANGE MODELS IN FAIR AGREEMENT THAT SYSTEM WILL EXIT THE AREA BY SATURDAY...SO LEFT DRY THIS WEEKEND...KD && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 036/066 035/068 037 19000 GALLUP.................... 027/065 029/068 032 19000 GRANTS.................... 029/065 031/069 034 19000 GLENWOOD.................. 039/074 043/077 045 19000 CHAMA..................... 026/054 026/056 025 19000 LOS ALAMOS................ 033/062 033/065 033 19000 RED RIVER................. 024/052 024/053 023 19000 TAOS...................... 031/061 027/063 029 19000 SANTA FE.................. 035/063 034/066 034 19000 SANTA FE AIRPORT.......... 037/067 035/070 036 19000 ESPANOLA.................. 036/068 036/071 037 19000 ALBUQUERQUE HEIGHTS....... 045/070 045/075 046 19000 ALBUQUERQUE VALLEY........ 045/072 045/076 046 19000 ALBUQUERQUE FOOTHILLS..... 042/068 042/072 043 19000 ALBUQUERQUE WEST MESA..... 043/070 044/074 044 19000 SOCORRO................... 042/075 043/079 046 19000 SANDIA PARK/CEDAR CREST... 036/063 036/067 037 19000 MORIARTY/ESTANCIA......... 038/067 038/071 039 19000 CARRIZOZO................. 045/073 045/078 047 19000 RUIDOSO................... 046/066 045/071 047 19000 RATON..................... 034/067 032/067 033 19000 LAS VEGAS................. 037/066 036/069 037 19000 ROY....................... 039/069 038/069 040 19000 CLAYTON................... 044/071 041/070 040 19100 SANTA ROSA................ 044/076 042/078 046 19000 TUCUMCARI................. 047/078 044/075 046 19100 FORT SUMNER............... 047/079 044/079 048 19000 CLOVIS.................... 046/078 045/077 046 19100 PORTALES.................. 047/079 046/079 047 19100 ROSWELL................... 050/082 048/084 050 19000 && .ABQ WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING UNTIL 8 PM FIRE ZONES 103 AND 108. && 19
Hazardous weather outlook, Apr 19, 11:30 AM MDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1130 AM MDT MON APR 19 2004 NMZ001>021-026-201200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 1130 AM MDT MON APR 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING ACROSS THE EASTERN PLAINS...NEAR THE TEXAS BORDER. LARGE HAIL WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 4 PM AND 8 PM ACROSS UNION...HARDING...QUAY...CURRY AND ROOSEVELT COUNTIES. KD
In the hours before
Local storm report, Apr 19, 5:37 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
537 PM MDT MON APR 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0416 PM HAIL 10 N MILNESAND 33.79N 103.34W
04/19/2004 1.00 INCH ROOSEVELT NM TRAINED SPOTTER
COVERED GROUND
&&The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 3:47 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 43 min |
| Apr 19, 4:30 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 45 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.